I completed a 5 month course of Roaccutane (60mg a day) in August. The results were astonishing. Over the last 6-8 weeks my acne has slowly been returning. I've heard this isn't unusual, and it's still only at a moderate level, but like many acne sufferers the fear of substantial relapse is an ever-present one. Any advice on what approaches I should take in skin maintenance would be greatly appreciated. I don't mind the odd spot returning, but understandably don't want it coming back like before
Acne After Accutane?
Doctor Answers (1)
Acne after Accutane
Relapse after Accutane may be the result of a number of factors. Under dosing may result in flares after treatment (standard dose is a1 mg/kg/day for 5 months for a 120 mg/kg total dose). Also failure to take the medication with fatty food has been shown to significantly affect absorption and therefore dose. Should you need to take a second dose, consider taking it with food or getting the brand that is not as affected by intake with food (Absorica). If you are not flaring up significantly, you may be able to be controlled with a topical retinoid. Good luck!
Web reference: http://www.dinastrachanmd.com/acne-treatments/index.html
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.